Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

June 21, 2014Rutherford County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 21, 2014, 3:21 PM CDT for Rutherford County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 3:21 PM CDT (20:21 UTC)
Expired
Jun 21, 2014, 4:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WWUS84 KOHX 212021
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT JUN 21 2014

TNZ059-061-062-075-212100-
BEDFORD-MARSHALL-RUTHERFORD-WILLIAMSON-
321 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...RUTHERFORD
AND WILLIAMSON COUNTIES...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NOLENSVILLE AND TRIUNE...MOVING SOUTHEAST 
AT 15 MPH. 

SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...EAGLEVILLE...ROCKVALE AND
ROVER.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN 
EASILY DOWN SMALL TREES. IN ADDITION...YOU CAN EXPECT BRIEF TORRENTIAL 
DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.

LAT...LON 3577 8638 3559 8667 3582 8680 3592 8665

$$
19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:02 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 21, 3:02 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT SAT JUN 21 2014

.MESOSCALE UPDATE...
ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS NORTHERN MIDDLE
TENNESSEE WITH STORMS CONCENTRATED ALONG INTERSTATE 40 EAST OF
NASHVILLE SOUTH TO INTERSTATE 24. ONE STORM PRODUCED A DOWNED TREE
IN FAIRVIEW AROUND 245 PM. A FEW STORMS THIS AFTERNOON HAVE MANAGED
TO ENTRAIN THE DRIER MID LEVEL AIR ENHANCING DOWNBURST WINDS ON
THE ORDER OF 40 TO 50 MPH. EXPECT THE AREA OF CONVECTION TO
GRADUALLY WORK TOWARD THE SOUTH AS WE GO THROUGH THE REMAINDER OF
THE AFTERNOON AND INTO THE EARLY EVENING. A STORM OR TWO COULD
STILL BECOME SEVERE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Jun 21, 3:11 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT SAT JUN 21 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
311 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND THIS TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR OVER THE MID STATE THIS AFTERNOON
AND EVENING...AND A FEW STORMS COULD BECOME BRIEFLY STRONG TO
SEVERE...WITH DAMAGING WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Special weather statement, Jun 21, 1:51 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT SAT JUN 21 2014

TNZ030>033-065-211930-
JACKSON-OVERTON-PUTNAM-SMITH-WHITE-
151 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON...PUTNAM...
SMITH AND WHITE COUNTIES...

AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR GAINESBORO...MOVING SOUTHEAST
AT 20 MPH...TOWARD THE COOKEVILLE AREA.

SOME LOCATIONS IN THE PATH INCLUDE GAINESBORO...BAXTER...ALGOOD AND
COOKEVILLE.

SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING STRIKES.

LAT...LON 3623 8526 3600 8562 3626 8588 3642 8560

19
Special weather statement, Jun 21, 2:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT SAT JUN 21 2014

TNZ027-059-211945-
DAVIDSON-WILLIAMSON-
208 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHERN PARTS OF THE NASHVILLE METRO AREA
BETWEEN NOW AND 245 PM THIS AFTERNOON...INCLUDING AREAS NEAR THE
DAVIDSON AND WILLIAMSON COUNTY BORDER.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL...BRENTWOOD AND FRANKLIN.

WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH
COULD BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS OF RAIN...DANGEROUS LIGHTNING STRIKES...AND
POSSIBLY SMALL HAIL.

LAT...LON 3601 8661 3599 8661 3583 8681 3606 8704
      3608 8704 3617 8689

19
Special weather statement, Jun 21, 2:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT JUN 21 2014

TNZ026-027-059-212000-
CHEATHAM-DAVIDSON-WILLIAMSON-
222 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KINGSTON SPRINGS...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...NATCHEZ TRACE AT
HIGHWAY 96 AND LEIPERS FORK.

WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN
BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.

LAT...LON 3593 8692 3584 8709 3599 8720 3605 8719
      3609 8708

19
Special weather statement, Jun 21, 2:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT JUN 21 2014

TNZ009-030>033-064-065-212015-
DE KALB-JACKSON-MACON-OVERTON-PUTNAM-SMITH-WHITE-
240 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...MACON...
OVERTON...PUTNAM...SMITH AND WHITE COUNTIES...

AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF THUNDERSTORMS...SOME STRONG...BETWEEN CARTHAGE...
WHITLEYVILLE...RICKMAN AND COOKEVILLE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...CARTHAGE AND
GRANVILLE.

ALL OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND SOME WILL
AFFECT AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINS THIS
AFTERNOON...ESPECIALLY OVER PARTS OF JACKSON COUNTY. AREAS THAT HAVE
HAD SEVERAL STORMS MOVE THROUGH WILL STAND AN INCREASED LIKELIHOOD
OF SEEING PONDING OF WATER IN LOW LYNG AREAS. MOTORISTS SHOULD
EXERCISE APPROPRIATE CAUTION. IN ADDITION TO THE HEAVY
DOWNPOURS...YOU CAN EXPECT SOME OF THE STRONGEST STORMS TO PRODUCE
BRIEF WIND GUSTS TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING
STRIKES.

LAT...LON 3624 8519 3591 8566 3635 8607 3651 8582
      3650 8581 3651 8579

19
Local storm report, Jun 21, 2:46 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     FAIRVIEW                35.98N  87.12W
06/21/2014                   WILLIAMSON         TN   TRAINED SPOTTER

            TREE ON CAR.

&&

EVENT NUMBER OHX1400447

BOYD
Special weather statement, Jun 21, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT JUN 21 2014

TNZ059-061-062-075-212100-
BEDFORD-MARSHALL-RUTHERFORD-WILLIAMSON-
321 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...MARSHALL...RUTHERFORD
AND WILLIAMSON COUNTIES...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NOLENSVILLE AND TRIUNE...MOVING SOUTHEAST
AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...EAGLEVILLE...ROCKVALE AND
ROVER.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN
EASILY DOWN SMALL TREES. IN ADDITION...YOU CAN EXPECT BRIEF TORRENTIAL
DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.

LAT...LON 3577 8638 3559 8667 3582 8680 3592 8665

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:07 AM CDTSpecial Weather StatementOHXPickett38 min
Jun 21, 10:38 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett37 min
Jun 21, 1:51 PM CDTSpecial Weather StatementOHXJackson, Putnam39 min
Jun 21, 2:08 PM CDTSpecial Weather StatementOHXWilliamson37 min
Jun 21, 2:22 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 21, 2:28 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson47 min
Jun 21, 2:40 PM CDTSpecial Weather StatementOHXJackson, Putnam, Smith35 min
Jun 21, 2:46 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner44 min
Jun 21, 3:25 PM CDTSpecial Weather StatementOHXWilson35 min
Jun 21, 4:10 PM CDTSpecial Weather StatementOHXCoffee35 min
Jun 21, 4:21 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford24 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson23 min
Jun 21, 4:56 PM CDTSpecial Weather StatementOHXGrundy34 min
Jun 21, 5:27 PM CDTSpecial Weather StatementOHXGrundy18 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.